Ilham Akhundov

Director of Mathematics Business and Accounting

Ilham Akhundov
Ilham Akhundov is an internationally published researcher focusing on asymptomatic methods in probability theory and mathematical statistics, with applications in extreme value theory and queueing theory. He is currently working on a project about the regressional characterizations of distributions, associated with order statistics and records.

Prior to becoming the director of the Mathematics Business and Accounting Program he was the deputy director of the United Arab Emirates (UAE) campus working diligently building an admirable profile for the University of Waterloo.

Ilham has his PhD in Mathematics with specialization in probability theory and mathematical statistics from St. Petersburg University (1988) and his MSc in Mathematics, St. Petersburg (Leningrad) University (1981).

Selected publications

  • Akhundov I. and Nevzorov V. (2012) From Student's t2 Distribution to Student's t3 Distribution through Characterizations. Communications in Statistics - Simulation and Computation, Vol.41, issue 6, pp. 710-716.
  • Akhundov I. and Nevzorov V. (2010) A simple characterization of Student's t3 distribution. Statistics & Probability Letters, Vol. 80, issue: 5-6, Pages: 293-295.
  • Akhundov I. and Nevzorov V. (2009) On characterizations of t2 distribution by regressional properties of maximums. Metron - International Journal of Statistics, Vol. LXVII, n. 1, pp. 51-56.
  • Akhundov I. and Nevzorov V. (2008) On an Extension of a Family of Distributions Introduced by Wesolowski and Ahsanullah. Journal of Statistical Theory and Applications, Vol. 7, n. 4, pp.379-385.
  • Akhundov I., Berred A., and Nevzorov V. (2007) On the influence of record terms in the addition of independent random variables. Communications in Statistics: Theory and Methods, Vol. 36, No:7, pp. 1291-1303.
  • Akhundov I. and Nevzorov V. (2007) Conditional distributions of record values and characterizations of distributions. Journal of Mathematical Science Vol.145, N2, pp. 4837-4842.
  • Akhundov I., Balakrishnan N., Nevzorov V. (2004) New characterizations by properties of midrange and related statistics.  Communications in Statistics: Theory and Methods Vol 33, No 12, pp. 3133-3143.